Heart attack: How to reduce your risk of the deadly condition if you’re over 60

Heart attack: How to reduce your risk of the deadly condition if you’re over 60

Paddy Doherty provides health update after heart attack

We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info

Monika suggests three main ways to maintain positive cardiovascular health:
• Quit smoking
• Engage in regular physical activity
• Eat well-balanced meals.

Wasserman says smoking “floods nicotine into your system…forming a plaque”.

As a result of this plaque blood supply the heart becomes limited, increasing blood pressure and the risk of a heart attack.

Furthermore, Wasserman says physical activity helps to open up the arteries and improve blood flow.

As well as improving blood flow, exercise reduces blood pressure and maintains healthy cholesterol levels.

High levels of LDL, also known as ‘bad’ cholesterol, are caused by poor diets, high in fat and salt.

Advice on how to quit smoking is available on the NHS.

Meanwhile In a warning, experts are now recommending only patients between the ages of 40 and 59 should be prescribed daily aspirin due to the risk of internal bleeding in the over 60s.

The update was released by the United States Preventive Services Task Force (USPSTF).

Dr Michael Barry, vice chair of the organisation said: “Based on current evidence, the task force recommends against people 60 and older starting to take aspirin.”

Although the risk of internal bleeding only rises marginally with age Dr Barry added “the potential harms of aspirin use cancel out the benefits in this age group”.

Some consequences of aspirin consumption are more serious than others and can require immediate medical consultation such as:
• Coughing up blood
• Blood in urine, urine or vomit
• Whites of the eyes or skin turning yellow
• Urine getting darker
• Joints in the hands and feet becoming painful
• Swelling of the hands and feet.

Aspirin can also cause stomach ulcers if taken over a long period of time or in significant doses.

Source: Read Full Article